Hail, Allen
- When
- July 9, 4:24 PM EST
- Where
- Allen County, Scottsville
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.983, -85.900
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 9, 2:17 PM EST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 317 PM EDT WED JUL 9 2003 BOUNDARY LOCATED ACROSS CENTRAL KENTUCKY THIS AFTERNOON RELATED TO OUTFLOW FROM EARLY MORNING CONVECTIVE SYSTEM TO THE NORTH. SMALL SWATH OF HEAVY RAIN...BEGINNING TO TAPER OFF...ACROSS EASTERN PORTION OF OUR FA IN RELATION TO BOUNDARY...WHICH STRETCHES INTO PORTIONS OF WEST VA AND SRN OH. AFOREMENTIONED BOUNDARY WILL MOVE LITTLE INTO THE EVENING. EXPECT SCATTERED DIURNALLY DRIVEN CONVECTION TO CONTINUE THEN TAPER OFF BEFORE MIDNIGHT. HOWEVER 06Z GFS HAD A GOOD PROG ON MINOR SHORTWAVE TO ADVECT INTO CENTRAL KENTUCKY LATE TONIGHT...AROUND 08 TO 12Z. THUS SOME NOCTURNAL CONVECTION SHOULD FIRE DURING THAT TIMEFRAME AND HIGHEST COVERAGE SHOULD BE IN PROXIMITY TO SAID BOUNDARY...SOUTH OF THE I/64 CORRIDOR AND ESPECIALLY IN EAST CENTRAL KENTUCKY. 12Z SOUNDINGS FROM BNA/ILN INDICATE PWS AROUND 1.80 INCHES. ETA MODEL SOUNDINGS INCREASE PWS LATE TNGT TO 2 INCHES OR SLIGHTLY BETTER UNDER INCREASING SWLY 850MB FLOW. CONVERGENCE ALONG BOUNDARIES IN CONJUNCTION WITH MINOR BUT INCREASING MASS UPPER LEVEL DIVERGENCE COULD SUPPORT HEAVY RAINFALL IN SAID PROXIMITY LATE TONIGHT. WILL HOLD OFF ON FLOOD WATCH DUE TO MAINLY LOCALIZED COVERAGE...BUT WILL MENTION HWVR RAINFALL POSSIBLE IN E CTRL KY AGAIN LATE TNGT. A LULL IN CONVECTION SHOULD COME FROM ABOUT MID MORNING THROUGH MID AFTERNOON UNDER BIT OF NVA. THEN AS COLD FRONT APPROACHES AND STRONG SHORTWAVE SHARPENS UP LATE AFTERNOON...EXPECT ENOUGH COVERAGE TO WARRANT LIKELY POPS AS CURRENT FCST ALREADY ADVERTISES BUT WILL EXTEND LIKELY FURTHER INTO THU NIGHT PERIOD THEN TAPER OFF FROM NW TO SE AFTER MIDNIGHT. FRIDAY...ISLTD PCPN POSSIBLE IN NWLY FLOW COMBINED WITH SOME REMNANT LOW LEVEL MOISTURE. WILL HAVE 14 GRID POPS BUT NO MENTION IN THE FORECAST. SATURDAY WILL FORECAST MAINLY CLEAR SKIES AND SOME ADDITIONAL WARMING BACK TO NEAR SEASONAL NORMS UNDER SOME BRIEF SATURDAY MORNING U/L RIDGING BEFORE EASTERN RIDGE REINFORCES. .EXTENDED...SATURDAY THROUGH WEDNESDAY. TROUGHING OVER THE EASTERN STATES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. PARTLY CLOUDY CONDITIONS AND TEMPS JUST BELOW NORMAL THIS WEEKEND. MODELS SHOW SOME PRECIP POSSIBLE...ESPECIALLY SUNDAY ASSOCIATED WITH A RIPPLE ALONG THE BACK EDGE OF THE TROUGH...IT MAY BRING SOME CLOUDS BUT LACK OF MOISTURE WILL KEEP RAIN AWAY. DRY PATTERN WILL EXIST UNTIL MID WEEK AS THE NEXT FRONT WILL APPROACH ON WEDNESDAY. TEMPS WILL CLIMB ABOVE NORMAL ON MONDAY THRU WEDNESDAY...AND HUMID CONDITIONS WILL RETURN AS WEAK SOUTHERLY FLOW KICKS IN ON MONDAY. .LMK...NONE. JB - SCHOTT
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-100930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1244 PM EDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS UP TO 50 MPH AND FREQUENT LIGHTNING...AS WELL AS LOCALIZED HEAVY RAIN. THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE WEATHER WITH THE SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. IN ADDITION...SOME LOCALIZED FLOODING PROBLEMS MAY RESULT FROM THE HEAVY RAINS. AFTERNOON HEAT INDICES WILL WARM TO BETWEEN 95 AND 100 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE LIKELY THURSDAY AS A COOL FRONT APPROACHES THE LOWER OHIO VALLEY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE SHOULD THEY OBSERVE ANY SEVERE WEATHER OR FLOODING. JB
The Nashville radar (KOHX), 101 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees were downed over the northern part of the county.
Numerous trees and power lines were downed over the southern part of the county.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369578, 5370669, 5370670, 5369580, 5369579.